Heavy Rain, Faribault
- When
- May 29, 12:00 AM CST to 2:30 AM CST
- Where
- Faribault County, Blue Earth
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.674, -93.948 (the zone’s center; the record gives no point)
A spotter reported 3.25 inches of rain.
1 heavy rain, 1 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 28, 2:02 PM CST, 9 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 302 PM CDT FRI MAY 28 2004 .DISCUSSION... IN THE NEAR TERM...THE FORECAST CONCERN ARE SHRA/TSRA CHANCES THIS EVENING. INSTABLITY AXIS AND MOISTURE ADVECTION WILL CONTINUE TO LIFT NORTH TONIGHT. ISOLD SHRA/TSRA MAY DEVELOP OVER EXTREME WEST CENTRAL AND SOUTH CENTRAL MN JUST NORTH OF THIS BOUNDARY. SHORT/MEDIUM RANGE FORECAST... HOWEVER...THE MAIN SHOW WILL OCCUR TONIGHT INTO SATURDAY NIGHT...AS 850 MB LOW LEVEL JET INCREASE TO 50 KNOTS OR BETTER INTO MN DURING THE PERIOD. THIS COUPLED WITH AN UPPER LEVEL JET OF OVER 70 KNOTS. BROAD UPPER LEVEL TROUGH WILL SLOWLY SWING NORTHEAST INTO THE UPPER MIDWEST OVER THE NEXT 72 HOURS. TROPICAL MOISTURE PLUME DEPICTED BY WATER VAPOR IMAGERY...WILL GRADUALLY SHIFT EAST AND NORTH OVER OUR CWA. THIS SYSTEM WILL CONTINUE TO INFLUENCE THE WEATHER PATTERN INTO MEMORIAL DAY WEEKEND. THE FORECAST CHALLENGE IS WHERE WILL BE THE MAIN BOUNDARY OR OUTFLOW BOUNARY SETUP. BY SATURDAY MORNING...THE TSRA ACTIVITY/MCS ARE EXPECTED TO MOVE INTO EAST CENTRAL MN AND WEST CENTRAL WISCONSIN BY DAYBREAK..WITH SHRA/TSRA ACTIVITY LINGERING THROUGH MIDDAY SATURDAY. SOME STRONGER STORMS ARE LIKELY TO PRODUCE SOME LARGE HAIL AND BRIEF HEAVY RAIN...OVER WESTERN MN LATER TONIGHT AND OVER MUCH OF CWA LATE SATURDAY AND SATURDAY NIGHT. LOOKING AHEAD TO MONDAY NIGHT THROUGH FRIDAY...LOW MOVING IN FOR THE WEEKEND WILL TAKE ITS TIME DEPARTING AREA. COOL UPPER TEMPS WILL HELP SHOWERS ALONG WITH BROAD LIFT. MAIN QUESTION WILL LIKELY BE HOW FAR TROF SWINGS SOUTH ON TUESDAY AS IT ROTATES AROUND UPPER LOW. GFS OPERATIONAL AND UKMET SUGGEST IT MAY SPEND MOST OF ITS TIME FROM WC MN INTO WC WISC THROUGH TUESDAY EVENING...LEAVING SC MN DRY MUCH OF EARLY NEXT WEEK. HOWEVER THE ECMWF AS WELL AS SOME MEMBERS OF THE GFS...AS SEEN IN SPAGHETTI PLOTS...INDICATE SC MN MAY GET IN ON THE SHOWERS. THUS WILL HAVE MODEST POPS MONDAY NIGHT THROUGH WEDNESDAY. DRY WX AND COOL FOR A COUPLE DAYS AFTER THAT...THEN A GRADUAL WARMUP TOWARD NEXT WEEKEND. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && NOTE...EFFECTIVE 1200 ETC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER /PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY WFO TWIN CITIES/CHANHASSEN WILL CHANGE FROM AFDMSP TO AFDMPX. THE WMO CODE WILL REMAIN FXUS63 KMPX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 500 AM CDT FRI MAY 28 2004 MNZ041-042-047>049-054>059-064>069-073>077-082>085-091>093-291000- BLUE EARTH-BROWN-CARVER-CHIPPEWA-DOUGLAS-FARIBAULT-FREEBORN- KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-NICOLLET-POPE- REDWOOD-RENVILLE-RICE-SCOTT-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD- WASECA-WATONWAN-WRIGHT-YELLOW MEDICINE- 500 AM CDT FRI MAY 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. .DAY ONE...TODAY AND TONIGHT A WARM FRONT APPROACHING WESTERN AND SOUTHERN MINNESOTA WILL HELP TO INITIATE THUNDERSTORM DEVELOPMENT ACROSS THE AREA LATE THIS AFTERNOON. THE STORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY TONIGHT. A FEW OF THE STORMS MAY BE SEVERE TONIGHT WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN ACROSS CENTRAL AND SOUTHERN MINNESOTA SATURDAY AFTERNOON AND CONTINUE SATURDAY NIGHT AS A LOW PRESSURE SYSTEM AND FRONTAL BOUNDARY APPROACH FROM THE DAKOTAS. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE AND A TORNADO CAN NOT BE RULED OUT. IN ADDITION TO THE SEVERE WEATHER... SIGNIFICANT RAINFALL IS POSSIBLE WITH THE STORMS WHICH COULD LEAD TO FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MNZ043>045-050>053-060>063-070-078-291000- ANOKA-BENTON-CHISAGO-DAKOTA-GOODHUE-HENNEPIN-ISANTI-KANABEC- MILLE LACS-MORRISON-RAMSEY-SHERBURNE-WASHINGTON- 500 AM CDT FRI MAY 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO SPREAD INTO EAST CENTRAL MINNESOTA LATE SATURDAY AFTERNOON AND CONTINUE SATURDAY NIGHT AS A LOW PRESSURE SYSTEM AND FRONTAL BOUNDARY APPROACH FROM THE DAKOTAS. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. IN ADDITION TO THE SEVERE WEATHER...SIGNIFICANT RAINFALL IS POSSIBLE WITH THE STORMS WHICH COULD LEAD TO FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. WIZ014>016-023>028-291000- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX- 500 AM CDT FRI MAY 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO MOVE INTO WEST CENTRAL WISCONSIN SATURDAY NIGHT OR EARLY SUNDAY MORNING AS A LOW PRESSURE SYSTEM AND FRONTAL BOUNDARY APPROACH FROM THE WEST. A FEW OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RAH
The Minneapolis radar (KMPX), 134 km away, was scanning. The volume nearest the first event began at 06:15 UTC.
1 heavy rain, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A spotter reported 3.25 inches of rain.
A few trees were downed onto power lines. The time was estimated.
Thunderstorms dropped 2.0 to 4.5 inches of rain across the county with the highest amounts reported across the north. In Truman numerous streets, basements, and low lying areas were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395572, 5395570, 5395571.